MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. Single Use Electrosurgical Snare SD-400

OLYMPUS MEDICAL SYSTEMS CORP. Single Use Electrosurgical Snare SD-400
Model Number SD-400-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Melena (4480)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the lot number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there was no description of the device's malfunction.
 
Event or Problem Description
On october 25, olympus medical systems corp.(omsc) received the literature "management of less than 10-mm-sized pedunculated (ip) polyps with thin stalk: hot snare polypectomy versus cold snare polypectomy¿.The purpose of the literature was to evaluate whether the rate of delayed postpolypectomy bleeding (dppb) after cold snare polypectomy (csp) for ip polyps was higher than that after snare polypectomy (hsp) for ip polyps and compared other outcomes (the rates of immediate bleeding and pathological margins) between the hsp and csp procedures.The hsp and csp was performed using a snare (snaremaster-plus or snaremaster: olympus) and an endoscopy (cf-h260azi, pcf-q260azi, pcf-q290azi, or pcf-h290zi: olympus).Snare catheter was manufactured by unknown.In the literature, it was reported 3 immediate bleedings and 4 dppbs in hsp, and 39 immediate bleedings in csp.Dppb was defined as a fall in hemoglobin level by at least 2 g/dl below the most recent preoperative level or the need for endoscopic hemostasis and/or blood transfusion and/or massive melena.Immediate bleeding that necessitated hemostatic clipping was defined as spurting or oozing that continued for more than 30 s.The literature wrote, ¿all the episodes of immediate bleeding during csp were adequately controlled by endoscopic hemostasis, and none of the cases in this study required blood transfusion, admission, and/ or surgery.¿ based on the available information, a direct relationship between the olympus product and these complications could not be determined.According to harm list ver.19 (id: (b)(4), immediate bleedings in hsp and csp were decided as not serious injury.However, 4 dppbs in hsp that may have required blood transfusion and/or massive melena might be serious injury, and the olympus snare might be used when 4 dppbs occurred.This is the report regarding 4 dppbs in hsp that may have required blood transfusion and/or massive melena.

Brand Name
Single Use Electrosurgical Snare SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12826236
Report Number8010047-2021-14667
Device Sequence Number4571748
Product Code FDI
UDI-Device Identifier04953170396694
UDI-Public04953170396694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSD-400-10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown